MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX OPTIFIT HUMERAL STEM, 9MM; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. UNIVERS APEX OPTIFIT HUMERAL STEM, 9MM; PROSTHESIS, SHOULDER, CEMENTED
Model Number UNIVERS APEX OPTIFIT HUMERAL STEM, 9MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/02/2025, a sales representative reported via phone that an ar-9100-09m univers¿ apex optifit humeral stem would not allow the interior screw to engage.This occurred during a total shoulder replacement case on (b)(6) 2025 when they went to insert the 2 screws in the stem and the interior screw would not engage.The case continued by going up a size in the stem and there were no further issues.There was no delay in the procedure.There was no harm to the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error likely due to using the incorrect size stem.

Brand Name
UNIVERS APEX OPTIFIT HUMERAL STEM, 9MM
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21902822
Report Number1220246-2025-01712
Device Sequence Number8623416
Product Code HSD
UDI-Device Identifier00888867404304
UDI-Public(01)00888867404304(11)240401(17)290331(10)15227783
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS APEX OPTIFIT HUMERAL STEM, 9MM
Device Catalogue NumberAR-9100-09M
Device Lot Number15227783
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown